Such dramatic loss of efficiency is attributed to factors like the excessive dilution of the steroids in a significantly higher blood volume (as in the case of such women with higher BMI).
There is also the possibility of the hormones being sequestered in such fat cells. All these contribute to an atypical metabolism of such morning pills in higher-BMI women.
3. The notorious error of taking ECs during ovulation
The question of if one can use EC when ovulating is not unpopular. Here is the truth, when ovulating, your ovaries are already producing eggs.
Now given the capacity of sperms to survive in a woman’s body for five days, these eggs could get fertilized. Therefore, unprotected sex within your fertile window has more chances of resulting in pregnancy. This fertile window spans four days before ovulation to a day after ovulation.
Women who engage in sexual intercourse within their ovulation are four times more likely to get pregnant than those who have sex after such a period of enhanced fertility.
4. Engaging in unprotected sex after EC
No, ECs are not vaccines that last forever. ECs can’t permanently stop the production or release of eggs. The best they can do is to delay ovulation.
According to Dr. Melissa Goist, an ob/GYN at the Ohio State University Wexner Medical Center, “These medications work best when taken as soon as possible after unprotected intercourse.”
While these EC like the ulipristal acetate (Ella) can work as long as five days, there is a strong possibility of the sperm outliving the pill, resulting in later fertilization if sex occurs after the pill administration.
Of course, not everyone enjoys gulping than a bag of birth control pills. If you plan to have a series of unprotected sex with a partner within a relatively short interval, you can explore more sustainable birth control options like intrauterine devices (IUD). Certainly, you can resort to more regular preventive measures like condoms.
5. Oops…you threw up after the pill
If there is anything worse than missing a 7-figure job interview, it is throwing up after taking your EC. Some time ago, morning-after pills were notorious for getting nauseated.
This was majorly due to such ECs being based on estrogen. While it is relieving that new guys like Ella and Plan B no longer have their estrogen reliance, you can not totally eliminate the risk of vomiting after taking your pill.
Many people new to pills also experience nausea. If you started taking pills within the last 4-8 weeks, there is a solid chance of vomiting too.
Vomiting, after taking the morning-after pill, is also prevalent in people who have conditions like acid reflux, impaired liver function, or gastritis.
Rounding this up, this is what you need to know about throwing up after the pill. If you throw up 2 hours after taking the pill, you shouldn’t be too worried as the possibility is higher than your body absorbed the pill.
However, if you throw out lesser than 2 hours after ingesting the pill, it is advised that you take the next active pill in the birth control pack.